Alert archive / Florida / High Surf Advisories in 2011

High Surf Advisory 1, NWS Melbourne, FL

August 24, 2011Volusia County, Florida

NWS Melbourne, FL issued this high surf advisory at Aug 24, 2011, 2:35 PM EDT for Volusia County, Florida. It took effect at Aug 25, 2011, 4:00 AM EDT. It was in force for 43 hr.

The area

The counties it named.

The facts

Issued
Aug 24, 2011, 2:35 PM EDT (18:35 UTC)
In effect from
Aug 25, 2011, 4:00 AM EDT
Expired
Aug 26, 2011, 11:00 PM EDT
In force
43 hr
Issued by
NWS Melbourne, FL

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2011-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2011-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
134 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1246 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

937 
WHUS42 KMLB 241835
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
235 PM EDT WED AUG 24 2011

...LARGE AND DANGEROUS SURF FROM MAJOR HURRICANE IRENE TO IMPACT 
CENTRAL FLORIDA BEGINNING THURSDAY...

FLZ047-054-059-064-141-147-252000-
/O.NEW.KMLB.SU.Y.0001.110825T0800Z-110827T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
235 PM EDT WED AUG 24 2011

...HIGH SURF ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 8 PM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 4 AM THURSDAY TO 8 PM EDT
FRIDAY. 

* WAVES AND SURF...LARGE SWELLS FROM MAJOR HURRICANE IRENE WILL 
BEGIN TO CHURN UP VERY LARGE BREAKERS AT ATLANTIC COAST BEACHES EARLY 
THURSDAY. THE DANGEROUS SURF CONDITIONS WILL CREATE VERY ROUGH SURF  
CONDITIONS ALONG WITH A VERY HIGH RISK FOR STRONG RIP CURRENTS AT 
THE BEACHES. PERSONS ARE NOT ADVISED TO ENTER THE WATER AS YOU CAN
SWEPT OFF YOUR FEET AND INTO DEEPER WATER. 

* TIMING...DANGEROUS SURF...RIP CURRENTS AND MODERATE BEACH EROSION 
ALL POSSIBLE FROM EARLY THURSDAY THROUGH FRIDAY ASSOCIATED WITH THE 
PASSAGE WELL OFFSHORE OF HURRICANE IRENE. DANGEROUS RIP CURRENTS ARE
EXPECTED TO LINGER INTO THE UPCOMING WEEKEND.

* IMPACTS...THE COMBINATION OF ONSHORE WINDS AND LARGE SURF WILL 
PRODUCE MODERATE BEACH EROSION DURING HIGH TIDE ON THURSDAY AND 
INTO FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU MUST GO INTO THE WATER...SWIM ONLY WITHIN SIGHT OF A LIFE
GUARD...AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE
SEAWARD PULL OF A RIP CURRENT...REMAIN CALM AND DO NOT ATTEMPT TO
MOVE DIRECTLY TOWARD SHORE. INSTEAD...SWIM SIDEWAYS ACROSS THE
NARROW RIP CURRENT UNTIL THE PULL EASES.

&&

$$

JP
4 follow-up statements
694 
WHUS42 KMLB 250828
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
428 AM EDT THU AUG 25 2011

...LARGE AND DANGEROUS SURF FROM MAJOR HURRICANE IRENE TO IMPACT
EAST CENTRAL FLORIDA STARTING TODAY...

FLZ047-054-059-064-141-147-260000-
/O.NEW.KMLB.RP.S.0001.110825T0828Z-110827T0000Z/
/O.CON.KMLB.SU.Y.0001.000000T0000Z-110827T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
428 AM EDT THU AUG 25 2011

...RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY...

* WAVES AND SURF...BUILDING SWELLS FROM MAJOR HURRICANE IRENE WILL
  CHURN UP LARGE BREAKERS UP TO 8 TO 12 FEET AT ATLANTIC COAST
  BEACHES TODAY. THIS WILL CREATE ROUGH AND POUNDING SURF ALONG
  WITH A VERY HIGH DANGER FOR STRONG RIP CURRENTS AT THE BEACHES.
  PERSONS ARE NOT ADVISED TO ENTER THE WATER AS LARGE BREAKERS CAN
  EASILY KNOCK YOU DOWN AND SWEEP YOU OUT INTO DEEPER WATER.

* TIMING...DANGEROUS SURF...RIP CURRENTS AND MODERATE BEACH
  EROSION WILL BE POSSIBLE TODAY THROUGH FRIDAY ASSOCIATED WITH
  THE PASSAGE OF HURRICANE IRENE WELL OFFSHORE. DANGEROUS RIP
  CURRENTS ARE EXPECTED TO PERSIST INTO THIS WEEKEND.

* IMPACTS...THE COMBINATION OF ONSHORE WINDS AND LARGE SURF WILL
  PRODUCE MODERATE BEACH EROSION NEAR HIGH TIDE TODAY AND FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...  

PEOPLE VISITING THE BEACHES TODAY SHOULD NOT ENTER THE SURF. LARGE
BREAKERS CAN KNOCK YOU DOWN AND MAKE YOU SUSCEPTIBLE TO BEING
CAUGHT IN A RIP CURRENT. WAVES CRASHING ACROSS PIERS AND JETTIES
COULD ALSO MAKE IT DIFFICULT TO STAND OR WALK. 

&&

$$

GLITTO

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
798 
WHUS42 KMLB 251940
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
340 PM EDT THU AUG 25 2011

...LARGE AND DANGEROUS SURF FROM MAJOR HURRICANE IRENE TO IMPACT
EAST CENTRAL FLORIDA BEACHES THROUGH FRIDAY...

FLZ047-054-059-064-141-147-270000-
/O.NEW.KMLB.CF.Y.0001.110825T2000Z-110827T0000Z/
/O.CON.KMLB.SU.Y.0001.000000T0000Z-110827T0000Z/
/O.CON.KMLB.RP.S.0001.000000T0000Z-110827T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
340 PM EDT THU AUG 25 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY...
...RIP CURRENT RISK REMAINS IN EFFECT THROUGH FRIDAY EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT FRIDAY. 

* WAVES AND SURF...BUILDING SWELLS FROM MAJOR HURRICANE IRENE WILL
  CHURN UP LARGE BREAKERS UP TO 8 TO 12 FEET AT ATLANTIC COAST
  BEACHES INTO FRIDAY. THIS ROUGH AND POUNDING SURF ALONG WITH STRONG
  RIP CURRENTS WILL MAKE THE SURF ZONE VERY HAZARDOUS. PERSONS ARE
  ADVISED NOT TO ENTER THE WATER AS LARGE BREAKERS CAN EASILY
  KNOCK YOU DOWN AND SWEEP YOU OUT INTO DEEPER WATER.

* TIMING...DANGEROUS SURF...RIP CURRENTS AND MODERATE BEACH
  EROSION WILL BE POSSIBLE THROUGH FRIDAY ASSOCIATED WITH THE
  PASSAGE OF HURRICANE IRENE WELL OFFSHORE. DANGEROUS RIP CURRENTS
  ARE EXPECTED TO PERSIST INTO THIS WEEKEND.

* IMPACTS...THE COMBINATION OF ONSHORE WINDS AND LARGE SURF WILL
  PRODUCE MODERATE BEACH EROSION NEAR HIGH TIDE THROUGH FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE VISITING THE BEACHES SHOULD NOT ENTER THE SURF. LARGE
BREAKERS CAN KNOCK YOU DOWN AND MAKE YOU SUSCEPTIBLE TO BEING
CAUGHT IN A RIP CURRENT. WAVES CRASHING ACROSS PIERS AND JETTIES
COULD ALSO MAKE IT DIFFICULT TO STAND OR WALK.

A COASTAL FLOOD ADVISORY MEANS THAT ONSHORE WINDS AND TIDES MAY
GENERATE MINOR FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
118 
WHUS42 KMLB 260755
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
355 AM EDT FRI AUG 26 2011

...LARGE AND DANGEROUS SURF FROM MAJOR HURRICANE IRENE WILL
CONTINUE TO IMPACT EAST CENTRAL FLORIDA BEACHES TODAY...

FLZ047-054-059-064-141-147-270000-
/O.CON.KMLB.CF.Y.0001.000000T0000Z-110827T0000Z/
/O.CON.KMLB.SU.Y.0001.000000T0000Z-110827T0000Z/
/O.CON.KMLB.RP.S.0001.000000T0000Z-110827T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
355 AM EDT FRI AUG 26 2011

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* WAVES AND SURF...SWELLS FROM HURRICANE IRENE WILL CHURN UP LARGE
  BREAKERS UP TO 8 TO 11 FEET AT ATLANTIC COAST BEACHES TODAY.
  THIS ROUGH AND POUNDING SURF ALONG WITH STRONG RIP CURRENTS WILL
  MAKE THE SURF ZONE VERY DANGEROUS. ENTERING THE WATER IS NOT
  ADVISED...AS LARGE BREAKERS CAN EASILY KNOCK YOU DOWN AND SWEEP
  YOU OUT INTO DEEPER WATER.

* TIMING...DANGEROUS SURF...RIP CURRENTS AND MODERATE BEACH
  EROSION WILL CONTINUE TODAY ASSOCIATED WITH HURRICANE IRENE
  WELL OFFSHORE. DANGEROUS RIP CURRENTS ARE EXPECTED TO PERSIST
  INTO THIS WEEKEND.

* IMPACTS...THE LARGE SWELLS MAY PRODUCE MODERATE BEACH EROSION
  NEAR THE TIMES OF HIGH TIDE...OCCURRING TODAY SHORTLY BEFORE
  SUNRISE AND AGAIN EARLY EVENING BEFORE SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE VISITING THE BEACHES SHOULD NOT ENTER THE SURF. LARGE
BREAKERS CAN KNOCK YOU DOWN AND MAKE YOU SUSCEPTIBLE TO BEING
CAUGHT IN A RIP CURRENT. WAVES CRASHING ACROSS PIERS AND JETTIES
COULD ALSO MAKE IT DIFFICULT TO STAND OR WALK.

A COASTAL FLOOD ADVISORY MEANS THAT ONSHORE WINDS AND TIDES MAY
GENERATE MINOR FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

GLITTO

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
342 
WHUS42 KMLB 261359
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
959 AM EDT FRI AUG 26 2011

...LARGE AND DANGEROUS SURF FROM MAJOR HURRICANE IRENE WILL
CONTINUE TO IMPACT EAST CENTRAL FLORIDA BEACHES TODAY...

FLZ047-054-059-064-141-147-270300-
/O.EXT.KMLB.CF.Y.0001.000000T0000Z-110827T0300Z/
/O.EXT.KMLB.SU.Y.0001.000000T0000Z-110827T0300Z/
/O.EXT.KMLB.RP.S.0001.000000T0000Z-110827T0300Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
959 AM EDT FRI AUG 26 2011

...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...RIP CURRENT RISK NOW IN EFFECT THROUGH THIS EVENING...

* WAVES AND SURF...SWELLS FROM DISTANT HURRICANE IRENE WILL  
  PRODUCE LARGE SURF OF 5 TO 8 FEET AT ATLANTIC COAST BEACHES 
  TODAY. THE LARGE POUNDING SURF ALONG WITH EXTREMELY STRONG RIP 
  CURRENTS WILL MAKE THE SURF ZONE VERY DANGEROUS. ENTERING THE 
  WATER IS NOT ADVISED...AS LARGE BREAKERS CAN EASILY KNOCK YOU 
  DOWN AND SWEEP YOU OUT INTO DEEPER WATER. 

* TIMING...DANGEROUS SURF...RIP CURRENTS AND MODERATE BEACH 
  EROSION WILL CONTINUE TODAY. THE THREAT OF MINOR BEACH TO
  MODERATE EROSION WILL CONTINUE INTO THIS EVENINGS HIGH TIDE. 
  
* IMPACTS...THE LARGE SWELLS FROM IRENE WILL CONTINUE TO PRODUCE
  DANGEROUS BREAKING WAVES IN THE SURF ZONE INTO THIS WEEKEND. THE
  HAZARD FOR DANGEROUS RIP CURRENTS WILL PERSIST AT ALL BEACHES. 
  DEVELOPMENT OF NEW CHANNELS IN SANDBARS CAN PRODUCE NEW RIP CURRENT
  DANGERS AT AREAS PREVIOUSLY CONSIDERED SAFE FOR SWIMMING.    

PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE VISITING THE BEACHES SHOULD NOT ENTER THE SURF. THIS IS 
ESPECIALLY THE CASE FOR INEXPERIENCED SWIMMERS. LARGE BREAKERS 
CAN KNOCK YOU DOWN AND MAKE YOU SUSCEPTIBLE TO BEING CAUGHT IN 
A RIP CURRENT. WAVES CRASHING ACROSS PIERS AND JETTIES
COULD ALSO MAKE IT DIFFICULT TO STAND OR WALK.

A COASTAL FLOOD ADVISORY MEANS THAT ONSHORE WINDS AND TIDES MAY
GENERATE MINOR FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

JP

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this high surf advisory went out at Aug 24, 9:24 AM EDT, 5 hours 11 minutes earlier.

Area forecast discussion, Aug 24, 9:24 AM EDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
924 AM EDT WED AUG 24 2011

.DISCUSSION...
TODAY/TONIGHT...WATER VAPOR IMAGERY SHOWING DRIER AIR SLIDING DOWN
THE PENINSULA THIS MORNING WITH KJAX SOUNDING AT 12Z COMING IN WITH
A PWAT OF 1.50 INCHES. THIS DRIER SLUG OF AIR MOVING SOUTHWARD MAY
VERY WELL KEEP POP CHANCES ON THE LOWER SIDE TODAY. MAINLY EASTERLY
WINDS INCREASING TO 10-15 MPH THIS AFTERNOON. WINDS WILL REMAIN
ELEVATED ALONG THE COAST THIS EVENING SOUTH OF THE CAPE AND
REMAINING 5-10 MPH OVER THE INTERIOR. WITH THE ONSHORE FLOW THE EAST
COAST SEA BREEZE SHOULD DEVELOP EARLY AND PENETRATE INLAND FAIRLY
QUICKLY. THIS SHOULD KEEP THE HIGH TEMPERATURES IN THE UPPER 80S TO
AROUND 90 DEGREES ALONG THE COAST AND LOWER 90S OVER THE INTERIOR.
ELEVATED WINDS WITH HIGH CLOUD COVER OVERNIGHT SHOULD KEEP OVERNIGHT
LOWS RATHER MILD IN THE UPPER 70S TO LOWER 80S. THE DEEPER ONSHORE
FLOW WILL ALLOW COASTAL SHOWERS/ISOLATED STORMS TO PENETRATE INLAND
TONIGHT...THOUGH COVERAGE WILL REMAIN FAIRLY LOW.

&&

.AVIATION...SCT MVFR SHRAS/ISOLD IFR TSRAS ALL SITES. AFT
24/20Z...SHRA/TSRA ACTIVITY SHIFTING TO INTERIOR SITES. ERLY WINDS
PICKING UP TO 10 TO 15 KTS THIS AFTN WITH OCNL HIGHER GUSTS.

&&

.MARINE...THRU THIS AFTERNOON...FAVORABLE BOATING CONDITIONS
REMAINING NEAR SHORE THRU THIS EVENING WITH SEAS GENERALLY 2-3 FT
WITH ERLY SFC/BNDRY LYR WNDS 10-15 KTS. CONDITIONS DETERIORATING
OFFSHORE BY MID AFTN AS ERLY SWELLS GENERATED BY HURRICANE IRENE
BEGIN TO IMPACT THE ATLC...OFFSHORE WATERS N OF SEBASTIAN INLET
BUILDING TO 5-6 FT...SFC/BNDRY LYR WINDS S OF SEBASTIAN INLET
INCREASING TO 15-20 KTS BY SUNSET.

TONIGHT...CONDITIONS WILL DETERIORATE STEADILY OVERNIGHT AS IRENE
WORKS HER WAY UP THE BAHAMA CHAIN. NEARSHORE...E/NE SFC/BNDRY LYR
WINDS WILL INCREASE TO 20KTS NEAR SHORE SOUTH OF CAPE CANAVERAL...
15-20 KTS N OF THE CAPE...SEAS BUILDING TO 4-6 FT. OFFSHORE...WINDS
INCREASING TO 20-25 KTS WITH OCNL GUSTS TO TROPICAL STORM
STRENGTH...SEAS BUILDING TO 7-9 FT.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...TROPICAL STORM WATCH FOR COASTAL WATERS FROM FLAGLER BEACH
     TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-COASTAL WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-COASTAL
     WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT
     20 NM-WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
     LINE 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD
     COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

     TROPICAL STORM WARNING FOR WATERS FROM SEBASTIAN INLET TO
     JUPITER INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION/MARINE...SEDLOCK
RADAR...PENDERGRAST
IMPACT WEATHER...BOWEN
TROPICAL DESK...VOLKMER
Hazardous weather outlook, Aug 24, 12:53 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1253 PM EDT WED AUG 24 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-250000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1253 PM EDT WED AUG 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
A WEAK TROUGH ALOFT OVER CENTRAL FLORIDA WILL ALLOW ISOLATED TO SCATTERED
SHOWERS AND LIGHTNING STORMS TO DEVELOP ACROSS EAST CENTRAL
FLORIDA. THE BEST AREA FOR DEVELOPMENT WILL BE OVER THE FAR INLAND
AREAS NEAR AND WEST OF METRO ORLANDO AND THE THEME PARKS DUE TO
DEEP LAYER ONSHORE WINDS. THE PRIMARY THREATS WILL BE OCCASIONAL
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN.

.COASTAL FLOOD IMPACT...
INCREASING SWELL AND ONSHORE WIND WILL PRODUCE POUNDING SURF ALONG
THE BEACHES. MINOR BEACH EROSION WILL OCCUR THIS EVENING ALONG
WITH DANGEROUS BREAKING WAVES IN THE SURF ZONE. A HIGH SURF
ADVISORY WILL BE IN EFFECT FOR THE ATLANTIC BEACHES BEGINNING THIS
EVENING.

.RIP CURRENT IMPACT...
INCREASING LONG PERIOD SWELLS GENERATED BY MAJOR HURRICANE IRENE
WILL CONTINUE TO IMPACT THE EAST FLORIDA COAST INTO THURSDAY. THIS
WILL RESULT IN A MODERATE THREAT FOR RIP CURRENTS ALONG AREA
BEACHES. CHECK WITH BEACH PATROL FOR THE LATEST SURF DANGERS AND
NEVER SWIM ALONE.

.MARINE THUNDERSTORM GUST IMPACT...
ISOLATED THUNDERSTORMS OVER INLAND LAKES WILL BE CAPABLE OF
PRODUCING LOCALLY STRONG WINDS IN EXCESS OF 35 KNOTS.

.WIND AND SEA IMPACT...
AFTERNOON AS IRENE MOVES ACROSS THE BAHAMA BANK SEAS WILL
INCREASE STEADILY THIS AFTERNOON AND TONIGHT AS IRENE APPROACHES.
SEAS WILL BUILD TO 8 TO 10 FEET WELL OFFSHORE BY LATE TONIGHT AS
WINDS INCREASE TO 20 TO 25 KNOT OFFSHORE LATE TONIGHT. SMALL CRAFT
SHOULD REMAIN IN PORT BEGINNING ON THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE CENTER OF MAJOR HURRICANE IRENE IS FORECAST TO PASS 200 TO 250
MILES OFFSHORE FROM THE EAST FLORIDA COAST LATE THURSDAY AND INTO
FRIDAY. NEVERTHELESS...IRENE IS FORECAST TO BE A LARGE AND
POWERFUL HURRICANE. THIS COULD PRODUCE TROPICAL STORM CONDITIONS
OVER THE EAST CENTRAL FLORIDA ATLANTIC WATERS AND OCCASIONAL GUSTS
TO TROPICAL STORM FORCE IN SQUALLS ACROSS THE COASTAL COUNTIES AND
EASTERN SECTIONS OF THE INTERIOR COUNTIES THURSDAY AFTERNOON INTO
FRIDAY MORNING. SIGNIFICANT BEACH EROSION AND HIGH SURF IS
EXPECTED THURSDAY INTO FRIDAY ALONG THE COAST.

FOR MORE DETAILED INFORMATION ON THE IMPACTS FROM IRENE TO EAST
CENTRAL FLORIDA PLEASE REFER TO THE HURRICANE LOCAL STATEMENT.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION IS NOT EXPECTED TODAY.

PENDERGRAST/BRAGAW

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 5:15 AM EDTTropical Storm WarningMLB57 hr
Aug 24, 4:43 PM EDTSpecial Weather StatementMLBLake47 min

Nearby

High Surf Advisories in Florida, 2011Every high surf advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.